| Model Number |
M004PM4500K20 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/26/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Age at time of event: over 80 years old.Device evaluated by mfr: the device was returned for analysis.The unit was received for analysis after decontamination (in appropriate packaging).The returned device matches the upn and lot number provided by the customer.The device was returned in a left curve position.There was dried body fluid on the handle and distal end.There was a kink located approximately 13cm from the distal tip between ring 1 and ring 2.Ring 1 seals werecompromised.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Tip motion was evaluated against the specified curve template.The right curve test passed, but had an irregular shape due to a kink.The left curve test failed; the tip did not curve to the left.X-rays showed a bent center support between ring 1 and ring 2 and evidence of guide coil collapse under the handle strain relief.The insulation distal from the strain relief was removed and the collapsed guide coil was visually confirmed.The distal section was dissected.There was body fluid under r1 ring and in the interior of the sheath.The kevlar wrap is displaced and the center support was bent.One of the steering wires was detached; there was evidence of solder on the center support.The detached steering wire had retracted under the kevlar wrap.The other steering wire was still attached to the center support however the solder joint was cracked.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion of the reported difficulty is a design constraint of the product.(b)(4).
Event or Problem Description
Reportable based on device analysis completed on 31oct2017.It was reported that the curve on the catheter broke.During an atrial flutter ablation procedure in the right atrium with an intellatip mifi xp ablation catheter, the curve on the ablation catheter broke.The procedure was completed with another of the same device and there were no patient complications.Device analysis revealed that the ring 1 (r1) seals were compromised and there was body fluid under r1 and in the interior of the sheath.